MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49873
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 07/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility contact reported during a right ureteroscopy with stent placement, the universa firm ureteral stent set was pinched shut at the proximal end of the stent and therefore would not pass over the wire guide.According to the reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Corrected data: additional event information has been received.The universa firm ureteral stent set was not used on the patient due to the end of the stent being pinched shut.The physician noticed the issue before placement.Another universa firm ureteral stent was used to complete the procedure.Date received by manufacturer 07/11/2017.Corrected data: additional event information has been received.The universa firm ureteral stent set was not used on the patient due to the end of the stent being pinched shut.The physician noticed the issue before placement.Another universa firm ureteral stent was used to complete the procedure.Date received by manufacturer 07/11/2017.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the universa firm ureteral stent was not returned for evaluation and no photographs were provided.Without the complaint device, a physical investigation was not able to be completed.The investigation included a review of complaint history, the device history record, documentation, and specifications.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed one non-conformance associated with the complaint device lot number 7788264.The issue identified was related to a single device with an incorrectly applied label.A review of complaint history for this product/lot number combination revealed this is the only complaint that has been received against this complaint device lot number; 7788264.Based on the information available, the root cause is unknown and no conclusion can be drawn.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6763923
Report Number1820334-2017-02164
Device Sequence Number13830112
Product Code FAD
UDI-Device Identifier00827002498730
UDI-Public(01)00827002498730(17)200329(10)7788264
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG49873
Device Catalogue NumberUFH-624
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer08/04/2017
12/12/2017
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date08/07/2017
12/14/2017
Patient Sequence Number1